Alert archive / Louisiana / Wind Advisories in 2025

Wind Advisory 9, NWS New Orleans, LA

April 5, 202519 parishes in Louisiana; 8 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Apr 5, 2025, 1:09 PM CDT for 19 parishes in Louisiana; 8 counties in Mississippi. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2025, 1:09 PM CDT (18:09 UTC)
Expired
Apr 5, 2025, 7:00 PM CDT
In force
6 hr
Issued by
NWS New Orleans, LA
All 27 counties

Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The radar

The Hammond radar (KHDC), 6 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1175 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted.

189 
WWUS74 KLIX 051809
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
109 PM CDT Sat Apr 5 2025

LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077-
083>088-060000-
/O.NEW.KLIX.WI.Y.0009.250405T1809Z-250406T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-Upper St.
Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal
Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern
Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans-
Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa-
Lower Tangipahoa-Northern Livingston-Southern Livingston-Western
Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper
Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall-
Pearl River-Northern Hancock-Northern Harrison-Northern Jackson-
Southern Hancock-Southern Harrison-Southern Jackson-
Including the cities of Belle Chasse, Lettsworth, Long Beach,
Montpelier, Enon, Buras, New Orleans, Golden Meadow, Amite,
Dolorosa, Jackson, Bayou Cane, Hammond, Liberty, Ponchatoula,
Myrtle Grove, Greensburg, McComb, Donaldsonville, Thibodaux,
Reserve, Westwego, Port Allen, Yscloskey, Waveland, Shell Beach,
Metairie, Darlington, Marrero, Violet, Lyman, Laplace, Chalmette,
Woodville, Gonzales, Livonia, Paincourtville, Vancleave,
Springfield, Cocodrie, Moss Point, Crossroads, Pierre Part, New
Roads, French Settlement, Whitehall, Montegut, St. Martin, Norco,
Felps, Prairieville, Centreville, St. Francisville, Livingston,
Bush, Gulfport, Diamondhead, Chauvin, McNeil, Baton Rouge,
Sellers, Gautier, Pass Christian, Clinton, Cut Off, Leeville,
Convent, Gillsburg, Raceland, Tylertown, Saucier, Bay St. Louis,
Roseland, Poplarville, Geismar, Fort Adams, Alliance, Slidell,
Picayune, Pearlington, Walker, Houma, Escatawpa, Covington, Ocean
Springs, Mandeville, Barataria, Dulac, Easleyville, Empire,
Gramercy, Bayou Sorrel, Pascagoula, Jean Lafitte, Grand Isle,
Labadieville, Kentwood, Spillman, Destrehan, Boothville, Gloster,
Akers, Wilmer, Denham Springs, Killian, Salem, Wakefield, Kenner,
Brusly, Braithwaite, Smithdale, Dexter, Harahan, Addis, East New
Orleans, Necaise, Meraux, Galliano, Gretna, Port Sulphur, White
Castle, Robert, Pointe A La Hache, Sorrento, Lutcher, Lafitte,
Madisonville, Tickfaw, Bogalusa, Folsom, Plaquemine,
Independence, Larose, Venice, Kiln, Franklinton, Acy, Wade,
Biloxi, and Delacroix
109 PM CDT Sat Apr 5 2025

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Louisiana and southern Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Frye

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 5, 6:35 AM CDT, 6 hours 34 minutes earlier.

Area forecast discussion, Apr 5, 6:35 AM CDT, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
635 AM CDT Sat Apr 5 2025

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 355 AM CDT Sat Apr 5 2025

Another record-setter in the books in southeast Louisiana.
Yesterday's "low" temperatures for the calendar day at New
Orleans (79) and Baton Rouge (78) were the warmest low
temperatures ever recorded in the month of April at those
locations.

There's been little change in the large scale upper pattern over
the last 24 hours as it pertains to the local area. Upper ridging
remained nearly stationary between the Bahamas and Bermuda. Upper
troughing extended from the Canadian Prairie Provinces to a closed
low near the Arizona-Mexico border. At the surface, a frontal
boundary extended from Kentucky across Arkansas into east Texas.
Moderate southerly winds continued across the local area, keeping
temperatures in the middle and upper 70s, even at 3 AM CDT. Dew
points were in the lower and middle 70s.

Abundant moisture continues across the area, as the 00z LIX
sounding indicated, with a precipitable water value near 1.6
inches. That's above the 90th percentile for early April. A
shortwave will lift out of the base of the trough this afternoon
and tonight, moving across Texas and Oklahoma this afternoon and
tonight, into the Lower Ohio River Valley by Sunday afternoon. Low
pressure will move along the surface boundary, and be over
northern Mississippi Sunday morning. This will pull the frontal
boundary into the local area after midnight tonight, and east of
the area by Sunday evening. Isolated showers will be possible this
afternoon and evening across the area, but the main concern for
our area will primarily be after midnight. Showers and
thunderstorms will develop in advance of the front near the
Louisiana-Texas border by late afternoon or early evening. A
broken line of showers and storms is expected to reach the
Atchafalaya River Basin around or shortly after midnight tonight.
Precipitable water values will briefly surge to around 1.9 inches
just ahead of the frontal boundary, which is pretty much the max
for early April. CAPE values of 1500-2000 J/kg are sufficient for
severe weather with 0-6km shear values of 40 to 50 knots across
the area. While damaging winds appear to be the main concern along
the line of thunderstorms, forecast helicities are also sufficient
to produce a few supercells, along with hail. The Storm Prediction
Center's severe weather outlook for tonight hasn't indicated much
change from what the previous forecast package was carrying, with
an Enhanced Risk (3 of 5) across western portions of the area,
and a Slight Risk (2 of 5) across the rest of the area. Strong
convection could continue through at least the morning hours
Sunday for mainly the Mississippi coastal counties and lower
portions of the southeast Louisiana coastal parishes. Could see at
least lingering showers behind the front Sunday afternoon/evening.
Widespread 1 to 2 inch rainfall amounts look reasonable across
the area through Sunday, with a few spot higher amounts. As
always, if that occurs in a short time in an urban area, it could
produce brief issues, but at this time, widespread hydrologic
problems aren't anticipated.

Did consider a Wind Advisory for the daylight hours, but current
forecast guidance indicates that we should fall short of criteria.
If there ends up being a need for one, it would probably be near
the Atchafalaya River Basin near and west of Houma and Baton
Rouge. Extended the expiration time of the Coastal Flood Advisory
out 3 hours this afternoon to catch the end of the high tide cycle
along the Mississippi coast. With winds shifting to offshore
tomorrow and tide ranges decreasing, the threat for tomorrow's
high tide cycle looks to be considerably lower.

High temperatures today will again approach record levels, but
this should be the last time for a few days. Overnight lows
tonight will continue to be rather warm, especially until the
frontal boundary arrives in an area. Probably won't be much in the
way of temperature recovery during the day tomorrow, with little
in the way of sunshine expected.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 355 AM CDT Sat Apr 5 2025

Could be some scattered showers or patches of light rain
underneath the thermal trough aloft Sunday night into Monday
morning, before much drier air takes over. Upper flow turns
northwesterly across the area with troughing across much of the
eastern half of the country for most or all of the remainder of
the workweek. Beyond Monday morning, no significant precipitation
is expected across the area. A strong shortwave moving through the
trough Thursday or Friday could reinforce the dry air across the
area, but any precipitation looks to remain to our north and
northeast.

Below normal temperatures will be on tap for Monday into mid-week.
Did go with NBM 25th percentile for low temperatures Tuesday and
Wednesday mornings to capture the normally cooler readings
expected in the usual drainage basins, and those numbers are
closer to the GFS/ECMWF guidance. Beyond that point, no
significant shifts from NBM numbers.

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM CDT Sat Apr 5 2025

Mainly MVFR ceilings this morning, although KGPT is at the upper
end of IFR ceilings. Expect they will improve to MVFR in the next
couple hours. Elsewhere...the MVFR ceilings will occasionally
scatter out, leaving at least periods of VFR conditions. Could be
isolated showers this afternoon and evening, but the main threat
of TSRA will be beyond 06z Sunday. Will have TEMPO TSRA at most
terminals toward the end of the forecast period, with the
exception of KGPT, where convection won't arrive until beyond 12z
Sunday. Main concern during the day today will be gusty winds.
Sustained winds probably in the 18-20 knot range with gusts of 25
to 30 knots at most terminals. Later forecasts may need to include
significant wind gusts with the line of convection overnight,
especially at KBTR/KMCB and perhaps KHDC.

&&

.MARINE...
Issued at 355 AM CDT Sat Apr 5 2025

Will keep marine headlines going with Small Craft Advisories.
There could be a few gusts to near gale force over the western
waters, but don't expect those to be frequent enough to justify a
Gale Warning. Did extend the expiration time of the advisory over
the open coastal waters. Even if the winds drop below advisory
criteria Sunday afternoon, it's going to take a while for seas to
subside. Could need Small Craft Exercise Caution headlines for
much of the period from Sunday night into Tuesday. Unlikely to see
significantly improved marine conditions until Wednesday or
Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  65  73  48 /  60  90  70  10
BTR  88  67  72  50 /  50  90  70  10
ASD  86  70  78  53 /  30  60  90  40
MSY  86  70  76  56 /  20  60  90  40
GPT  81  70  77  54 /  20  40 100  60
PQL  83  71  80  55 /  10  30  90  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 7 PM CDT this evening for LAZ058-
     066>070-076-078-080-082-084.

GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ530-532-534-
     536-538.

     Small Craft Advisory until 7 PM CDT Sunday for GMZ550-552-555-
     557-570-572-575-577.

MS...Coastal Flood Advisory until 7 PM CDT this evening for
     MSZ086>088.

GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ532-534-536-
     538.

     Small Craft Advisory until 7 PM CDT Sunday for GMZ552-555-557-
     570-572-575-577.

&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...RW
MARINE...RW

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:51 AM CDTRiver Flood WarningLIXWashington21 days

Nearby

Wind Advisories in Louisiana, 2025Wind Advisories in Mississippi, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.